Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 2006, 12:10 PM CDT for Houston County, Alabama; Jackson County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 12:10 PM CDT (17:10 UTC)
- Expired
- May 7, 2006, 1:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Houston County, AL, Jackson County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 10:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 071712
SVRTAE
ALC069-FLC063-071815-
/O.NEW.KTAE.SV.W.0086.060507T1710Z-060507T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT SUN MAY 7 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA
SOUTHERN HOUSTON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF COTTONWOOD
* UNTIL 115 PM CDT
* AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 14 MILES WEST OF COTTONWOOD...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COTTONWOOD BY 1230 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3111 8548 3100 8549 3094 8554 3089 8501
3108 8502
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:45 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 7, 8:45 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT SUN MAY 7 2006 .DISCUSSION...EARLY MORNING FOG & STRATUS BREAKING UP QUICKLY THIS MORNING AS HEATING WILL HELP DESTABILIZE THE ATMOSPHERE FOR MAINLY AN AFTERNOON TO EVENING TSTMS EVENT. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.29 INCHES...LI OF -6...& CAPE 2452 J/KG. WIND PROFILE WAS UNIDIRECTIONAL FROM SW-W 10-25 MPH. CURRENT AREA RADARS HAVE CONVECTION OVER SOUTHERN AL...MOVING EAST WITH THE LATEST SHORT-WAVE PUSHING ACROSS THE SOUTH STATES. QUESTION TODAY IS AMOUNT OF CONVECTION & SEVERE POTENTIAL. CURRENT CONVECTION APPEARS IT WILL STAY MAINLY NORTH OF THE CWA...WITH THE SOUTHERN END LAGGING BACK TO THE LOWER MS VALLEY. MODELS ARE CONSISTENT WITH MOVING ENERGY & A SURFACE LOW...ACROSS THE CWA TODAY...WITH THE GFS THE MOST BULLISH. SO WITH AFTERNOON DESTABILIZATION...TSTM DEVELOP WILL INCREASE. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH MAIN THREAT STRONG WINDS...WHILE HAIL & TORNADO THREAT LOWER. AS THE LOW PUSHES EAST...A WEAK BOUNDARY STALLS OVER N FL...WHICH WILL HELP FOCUS SOME CONVECTION. OTHERWISE...WINDS & SEAS REMAIN LOW OVER THE COASTAL WATERS. NO FIRE CONCERNS. && .AVIATION...GOOD CHANCES OF RAIN TODAY LATE THIS MORNING THROUGH THIS EVNG. BEST CHANCES WILL BE AROUND DHN...ABY AND POSSIBLY PFN. HAVE INCLUDED TEMPO GROUPS FOR TS AROUND MIDDAY THROUGH EVNG FOR MOST LOCATIONS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. LOCATIONS THAT SEE HEAVY RAIN THIS AFTN WILL BE MORE PRONE TO FOG/LOW CLOUD TOMORROW MORNING...AND HAVE INCLUDED IFR TO LIFR CONDS AT THE END OF THE CURRENT TAF PERIOD. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION/FIRE WX...JM PUBLIC/MARINE...MCT
Hazardous weather outlook, May 7, 4:45 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT SUN MAY 7 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 445 AM CDT SUN MAY 7 2006 /545 AM EDT SUN MAY 7 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY. A WEAK LOW PRESSURE SYSTEM WILL FORM AND MOVE EASTWARD ALONG THE NEARLY STATIONARY FRONT WHICH LIES JUST TO THE NORTH OF OUR AREA. THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE CWA TODAY...SOME OF WHICH COULD BE STRONG TO SEVERE ESPECIALLY AFTER SOME DAYTIME HEATING HAS OCCURRED. STRONG STRAIGHT LINE WINDS AND POTENTIALLY LARGE HAIL WILL BE THE GREATEST THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE NEXT COLD FRONT IS EXPECTED TO DISSIPATE AFTER IT MOVES INTO THE AREA TONIGHT AND MONDAY...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER THROUGH TUESDAY. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
In the hours before
Special weather statement, May 7, 10:39 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1139 AM EDT SUN MAY 7 2006 ALZ065-071630- COFFEE- 1139 AM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 1130 AM CDT AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF ELBA...MOVING EAST AT 20 MPH. PEOPLE IN NORTHERN COFFEE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...DANGEROUS LIGHTNING...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 10:46 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1146 AM EDT SUN MAY 7 2006 GAZ124-071630- TERRELL- 1146 AM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TERRELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1230 PM EDT AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAWSON...MOVING EAST AT 20 MPH. PEOPLE IN SOUTHERN TERRELL COUNTY...INCLUDING THE CITY OF DAWSON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 11:14 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 PM EDT SUN MAY 7 2006 GAZ126-071700- LEE- 1214 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH-CENTRAL ALABAMA... * UNTIL 100 PM EDT AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 11:14 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 PM EDT SUN MAY 7 2006 GAZ126-071700- LEE- 1214 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY IN SOUTH-CENTRAL GEORGIA... * UNTIL 100 PM EDT AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEE COUNTY...INCLUDING THE CITY OF LEESBURG... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
Special weather statement, May 7, 11:36 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1236 PM EDT SUN MAY 7 2006 ALZ068-071715- GENEVA- 1236 PM EDT SUN MAY 7 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1215 PM CDT AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE THUNDERSTORMS THROUGHOUT THE COUNTY...MOVING EAST AT 30 MPH. PEOPLE IN GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...GENEVA AND OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:41 AM CDT | Severe Thunderstorm Warning | TAE | Geneva | 49 min |
| May 7, 11:59 AM CDT | Severe Thunderstorm Warning | TAE | Holmes | 31 min |
| May 7, 12:47 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 43 min |
| May 7, 12:53 PM CDT | Severe Thunderstorm Warning | TAE | Holmes | 52 min |
| May 7, 1:31 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 44 min |
| May 7, 1:46 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Washington | 44 min |
| May 7, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| May 7, 3:04 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 41 min |
| May 7, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 45 min |
| May 7, 4:30 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 45 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 27 min |
| May 7, 4:49 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| May 7, 4:54 PM CDT | Special Marine Warning | TAE | 96 min | |
| May 7, 5:02 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 23 min |
| May 7, 5:14 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.